# SDR HERA9523

- Difficulty date: October 9, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N73733
- Make and model: Cessna 207A
- Aircraft serial: 20700618
- System (JASC): 2140 · Heating System
- Part: Heater Shroud
- Condition: Oily
- Location: Muffler
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

FLT NR 1527 -ORV-OTZ - PILOT DETECTED SMOKE COMING FROM UNDER INSTRUMENT PANEL AND THOUGHT IT SMELLED LIKE AND ELECTRICAL SHORT.  A LANDING WAS MADE AT OTZ WITHOUT INCIDENT.  MX INSPECTED THE ELECTRICAL SYSTEM FOR SHORTS OR BURNED WIRING, BUT NO DEFECTS WERE NOTED.  THE SMOKE WAS DETERMINED COMING INTO THE COCKPIT, DUE TO OIL SPILLED ON THE MUFFLER HEAT SHROUD AND ENTERING VIA THE RAM AIR INLET.  THE OIL WAS CLEANED FROM THE HEAT SHROUD AND A RUNUP WAS PERFORMED WITH NO SMOKE NOTED.  THE AIRCRAFT WAS THEN RELEASED FOR FLIGHT.  (M)
